Tornadoes · United States · Mississippi · 2017
EF1 tornado, Bentonia to Fordyke, Mississippi, April 30, 2017
From Bentonia to Fordyke, this EF1 tornado ran 6.9 miles across Yazoo County on April 30, 2017, touching down at 9:06 AM CDT and reaching 1,003 yards wide. It killed nobody, and did $130,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 30, 2017
- Touchdown
- 9:06 AM CDT (14:06 UTC)
- Lifted
- 9:14 AM CDT (14:14 UTC)
- On the ground
- 8 minutes
- Path length
- 6.9 miles (11.1 km)
- Path width
- 1,003 yards (917 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $130,000
- County
- Yazoo County
- Touchdown point
- 32.777, -90.185
- Lift-off point
- 32.833, -90.087
- Record number
- 1704300806-01
The damage survey
197 damage points were recorded along this path by NWS JAN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 122 mph.
- numerous trees snapped and uprooted
- about 40 trees snapped and uprooted
- tin shed completely destroyed
- maybe 100+ trees snapped. no damage to homes
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
During the early morning hours of April 30th, a squall line of severe thunderstorms developed across central Louisiana and pushed eastward across the ArkLaMiss. The line intensified as it approached the Mississippi River and caused wind damage and tornadoes. As the convective system evolved into Mississippi, numerous tornadoes developed along the advancing line, with the most prolific damage occurring along the track of a large meso-scale convective vortex (MCV). This feature tracked roughly from Claiborne County through western Hinds/Madison, eastern Yazoo, eastern Holmes, southeastern Carroll, Montgomery, and northwestern Webster counties. This corridor is where the most significant damage occurred, as well as one fatality. Flash flooding, hail, and other wind damage occurred as these storms moved through.
This tornado touched down just east of Highway 49, and traveled northeast across mainly undeveloped land, along the Big Black River through southern Yazoo County and northern Madison County. The tornado snapped and uprooted trees along its path, including one large tree limb which fell onto a home. The tornado dissipated between Jubilee Road and the Big Black River. Total path length was 5 miles.
This strong tornado started east of Bentonia near Indian Creek where minor tree damage was noted and continued to travel along a path just north of the Big Black River. The tornado caused minor structural damage along Scotland Road, where it also downed hundreds of trees. The tornado was strongest as it crossed Trail End Road, where it snapped wooden power poles, caused minor structural damage and snapped and uprooted nearly 1000 trees. A tin roof was ripped completely off of a mobile home along Linwood Rd in the Berryville Community. Tree damage was also surveyed along near and along I-55 near and north of the Vaughan exit. The tornado crossed over I-55 before dissipating south of Pickens. The maximum estimated winds with this tornado was 120 mph.
This EF-1 tornado started just north of MS Highway 16 in Yazoo County. It uprooted and snapped trees as it approached the Linwood Community. While progressing through the Linwood Community, it caused damage to several structures including removing the entire tin roof from a home on Black Jack Road, damaging a mobile home on Vaughan Road, and damaging the awnings at the Linwood Gin. The tornado was responsible for a tree falling on a house on Pepper Wilson Road. It continued to cause damage on Bennett Road, before it dissipated prior to Interstate 55. The estimated wind speed with this tornado was 110 mph.
This strong tornado started several miles west of Pickens off Highway 432 and tracked northeast for roughly 23 miles. The tornado impacted areas west of Goodman, Holmes County State Park and a direct hit on the town of Durant. The tornado was very wide and was roughly 1.2 miles wide at its widest point. Across the entire path, thousands of trees were damaged/uprooted/snapped. Hundreds of power poles and power lines were down as well. The large majority of structures that were damaged were indicated by minor to moderate roof damage with singles/siding torn off to partial loss of decking. Multiple structures were more heavily damaged by trees falling on them. Some of the more significant tree and structural damage occurred along Courts Road, Salem Road, Ebenezer Pickens Road and Jordan Road. Four mobile homes were destroyed along Jordan Road, including a new, well secured, mobile home. Significant tree damage also occurred along Highway 51 and along State Park Road just west of Highway 51. The town of Durant took a direct hit. Many buildings and homes sustained minor to moderate roof damage. A few less sound structures were destroyed. Numerous power lines were also down. The tornado continued a bit further to the northeast before dissipating. The total path length was 23.4 miles.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the tornado touched down at Apr 30, 6:52 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 30, 6:52 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
652 AM CDT Sun Apr 30 2017
...SEVERE WEATHER AND FLOODING TODAY AND POTENTIALLY AGAIN MID
WEEK...
.UPDATE...
Updated for 12Z aviation discussion.
&&
.AVIATION...
12Z TAF discussion:
Gusty southerly winds will continue to affect the TAF sites today
in advance of a line of thunderstorms pushing east across the
region. Periods of lower ceiling and reduced visibility, as well
as gusty and erratic winds may accompany the thunderstorms. Very
heavy rainfall and frequent lightning have been observed with this
line of storms already this morning. A chance for showers and
possibly a few thunderstorms will linger into the afternoon until
the cold front ushers in drier air from west to east. Amendments
may be necessary to refine the timing for thunderstorms. /NF/
&&
.DISCUSSION...
Today through Tonight,
Today's focus remains on the potential for severe weather and heavy
rainfall, as a deep low pressure system sweeps through the central
CONUS. The deepening low has increased southerly flow over the
Southern Mississippi Valley at all heights, causing a surge of
anomalous moisture into our region. Blended total precipitable water
imagery shows a broad swath of 1.5 to 2 inch PWAT values extending
from south central Louisiana through southern Missouri. A line of
thunderstorms - focused mainly along an advancing cold front - will
continue marching eastward throughout the day today. The heaviest
and most intense rainfall looks to be associated with and MCS
centered in central Louisiana and another moving through northern
Mississippi and western Tennessee. Bowing segments along the line of
storms will have to be monitored for wind and brief tornado
potential. Rainfall amounts of 2 to 3 inches will be common across
the area today, with isolated higher amounts. Flash flooding and
areas of river flooding will be possible with this heavy rain.
/NF/
Monday through Saturday night,
A lull in the active weather pattern is expected early this week
before the next potential heavy rain/severe weather event
threatens the ArkLaMiss as we go into Wednesday/Thursday. That
system should be followed by much cooler conditions to finish up
the week.
For the Monday through Tuesday night period, weak surface high
pressure will move east across the forecast area bringing dry
conditions with seasonably warm days and cool nights.
The next shortwave trough will then dig southward in association
with a fairly impressive tropospheric undulation (2.0 PVU
intrusion to near H600) that would result in rapid cyclogenesis
over the southeast CONUS. Global models have been quite erratic in
how much digging and cyclogenesis will take place, but they have
also been pretty consistent with the general large scale response
including impressive warm advection followed by strong height
falls. So expect the combination of forcing/moisture/instability
will be supportive of multiple convective rounds that could result
in very heavy rainfall in addition to severe weather.
Of course, depending on what transpires today, antecedent
conditions could be an issue with much of the area under a threat
for more significant flooding. We will be focusing more on this
event immediately following today's system. Beyond Thursday, if
the more wrapped up solutions verify, would expect cyclonic flow
to maintain some what unsettled and much cooler conditions with
continued light rain chances as we go into Friday. If the more
progressive solutions verify, then drier/clearer and cooler
conditions would be the general rule going into next weekend. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 76 52 77 53 / 100 38 0 0
Meridian 80 54 78 52 / 94 100 0 0
Vicksburg 74 51 78 54 / 100 11 0 0
Hattiesburg 79 53 80 52 / 94 92 0 0
Natchez 73 51 78 54 / 100 10 0 0
Greenville 72 51 75 55 / 100 10 0 0
Greenwood 75 52 74 54 / 100 25 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch from 10 AM CDT this morning through this
evening for MSZ030-031-033-038-039-044>046-050>052-056>058-
064>066-072>074.
Flash Flood Watch through this evening for MSZ018-019-025>029-
032-034>037-040>043-047>049-053>055-059>063.
LA...Flash Flood Watch through this evening for LAZ007>009-015-016-
023>026.
AR...Flash Flood Watch through this evening for ARZ074-075.
&&
NF/ECHazardous weather outlook, Apr 30, 6:57 AM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 657 AM CDT Sun Apr 30 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011200- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 657 AM CDT Sun Apr 30 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today FLOODING THREAT...Elevated TIMING...Today A squall line will push across the outlook area today. It will bring with it the threat for severe weather and flash flooding. Look for storms to move east of the area early this evening. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Apr 30, 8:49 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
849 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 4 NE NATCHEZ 31.59N 91.34W
04/30/2017 M3.20 INCH ADAMS MS CO-OP OBSERVER
24 HOUR RAINFALL AS OF 8 AM AT NATM6,
NATCHEZ CITY COOP.
&&
NFLocal storm report, Apr 30, 8:51 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
851 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 SE CROSSETT 33.11N 91.95W
04/30/2017 M3.10 INCH ASHLEY AR CO-OP OBSERVER
24 HOUR RAINFALL AS OF 7 AM AT CRSA4,
CROSSETT 2SSE COOP.
&&
NFLocal storm report, Apr 30, 8:52 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
852 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM TORNADO 9 E FAYETTE 31.69N 90.90W
04/30/2017 JEFFERSON MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN WITH LOTS OF
POWER OUTAGES. TORNADO DEBRIS SIGNATURE
OBSERVED ON RADAR.
&&
TWLocal storm report, Apr 30, 9:00 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
900 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM TSTM WND DMG 1 NNW BOLTON 32.36N 90.46W
04/30/2017 HINDS MS PUBLIC
REPORT OF TREES DOWN ALONG US HIGHWAY 80
THROUGH BOLTON RECEIVED VIA TWITTER.
&&
NFLocal storm report, Apr 30, 9:02 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
902 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM TSTM WND DMG 1 S FLORA 32.53N 90.31W
04/30/2017 MADISON MS AMATEUR RADIO
TREES AND POWER LINES DOWN ALONG 1ST STREET
NEAR DOWNTOWN FLORA. POSSIBLE TORNADO.
&&
TWLocal storm report, Apr 30, 9:06 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
906 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HEAVY RAIN 2 SE BASTROP 32.75N 91.88W
04/30/2017 M1.73 INCH MOREHOUSE LA AWOS
24 HOUR RAINFALL AS OF 7 AM AT BQP,
MOREHOUSE MEMORIAL AIRPORT.
&&
NFThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Jackson, MS (KJAN), 12:00Z
2.1 hours before the tornado, 54 km from the path. April 30, 2017.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -84 J/kg
- Surface CAPE
- 791 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.0
- 0-3 km lapse rate
- 5.3 K/km
Jackson, MS (KJAN), 00:00Z
9.9 hours after it, 54 km from the path. May 1, 2017.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -88 J/kg
- Surface CAPE
- 150 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
- 0-3 km lapse rate
- 4.8 K/km
The surface observations
Madison (MBO), 41 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Jackson/Brandon,MS radar (KDGX), 60 km away, was scanning. The volume nearest the touchdown began at 14:04 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2017 tornado in MississippiEvery tornado in Mississippi since 1950Warnings in force in Mississippi nowThe forecast where you are
The other tornadoes of April 30, 2017
42 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 30 | 1:25 AM CDT | EF1 | Clay, AR | 2.8 | 100 | $100,000 | ||
| April 30 | 1:56 AM CDT | EF1 | Dunklin, AR to MO | 2.0 | 50 | $20,000 | ||
| April 30 | 2:07 AM CDT | EF1 | Mississippi, AR | 5.6 | 150 | $300,000 | ||
| April 30 | 2:08 AM CDT | EF1 | Dunklin, MO | 1.2 | 100 | $250,000 | ||
| April 30 | 2:15 AM CDT | EF1 | Lonoke, AR | 5.1 | 400 | $10,000 | ||
| April 30 | 2:52 AM CDT | EF2 | New Madrid, MO | 4.0 | 150 | $60,000 | ||
| April 30 | 3:07 AM CDT | EF1 | Winn Parish, LA | 6.9 | 1,760 | $50,000 | ||
| April 30 | 4:20 AM CDT | EF1 | Avoyelles Parish, LA | 0.6 | 95 | $110,000 | ||
| April 30 | 4:44 AM CDT | EF1 | Morehouse Parish, LA | 5.7 | 50 | $100,000 | ||
| April 30 | 5:50 AM CDT | EF0 | Drew, AR | 1.1 | 75 | $50,000 | ||
| April 30 | 6:14 AM CDT | EF2 | Adams, MS | 3.4 | 440 | $400,000 | ||
| April 30 | 7:13 AM CDT | EF1 | Warren, LA to MS | 9.2 | 440 | $100,000 | ||
| April 30 | 7:24 AM CDT | EF1 | Jefferson, MS | 14.4 | 440 | $300,000 | ||
| April 30 | 7:30 AM CDT | EF2 | Claiborne, MS | 19.9 | 880 | $530,000 | ||
| April 30 | 8:01 AM CDT | EF0 | Copiah, MS | 5.2 | 100 | $50,000 | ||
| April 30 | 8:10 AM CDT | EF1 | Hinds, MS | 6.1 | 300 | $115,000 | ||
| April 30 | 8:14 AM CDT | EF1 | Warren, MS | 2.7 | 900 | $50,000 | ||
| April 30 | 8:22 AM CDT | EF1 | Hinds, MS | 20.3 | 880 | $300,000 | ||
| April 30 | 8:23 AM CDT | EF1 | Hinds, MS | 7.1 | 1,800 | $95,000 | ||
| April 30 | 8:23 AM CDT | EF1 | Hinds, MS | 1.1 | 150 | $70,000 | ||
| April 30 | 8:28 AM CDT | EF1 | Hinds, MS | 2.0 | 500 | $150,000 | ||
| April 30 | 8:46 AM CDT | EF0 | Tipton, TN | 2.1 | 100 | $100,000 | ||
| April 30 | 8:50 AM CDT | EF1 | Madison, MS | 6.0 | 400 | $40,000 | ||
| April 30 | 8:51 AM CDT | EF1 | Yazoo, MS | 5.0 | 1,500 | $20,000 | ||
| April 30 | 8:54 AM CDT | EF2 | Yazoo, MS | 21.7 | 1,700 | $2.3 million | ||
| April 30 | 9:16 AM CDT | EF2 | Yazoo, MS | 23.4 | 1,900 | 1 | $3.8 million | |
| April 30 | 9:38 AM CDT | EF1 | Holmes, MS | 9.1 | 400 | $40,000 | ||
| April 30 | 9:41 AM CDT | EF0 | Scott, MS | 4.3 | 100 | $50,000 | ||
| April 30 | 9:42 AM CDT | EF1 | Attala, MS | 3.9 | 600 | $60,000 | ||
| April 30 | 9:42 AM CDT | EF1 | Holmes, MS | 3.0 | 600 | $30,000 | ||
| April 30 | 9:51 AM CDT | EF0 | Carroll, MS | 2.6 | 250 | $40,000 | ||
| April 30 | 9:58 AM CDT | EF2 | Carroll, MS | 15.5 | 1,936 | $2.1 million | ||
| April 30 | 10:11 AM CDT | EF1 | Montgomery, MS | 6.6 | 970 | $4.0 million | ||
| April 30 | 10:13 AM CDT | EF1 | Montgomery, MS | 5.6 | 800 | $40,000 | ||
| April 30 | 10:14 AM CDT | EF1 | Montgomery, MS | 6.8 | 650 | $75,000 | ||
| April 30 | 10:17 AM CDT | EF0 | Neshoba, MS | 0.3 | 50 | $20,000 | ||
| April 30 | 10:18 AM CDT | EF1 | Webster, MS | 7.4 | 600 | $30,000 | ||
| April 30 | 10:26 AM CDT | EF1 | Calhoun, MS | 2.7 | 50 | $200,000 | ||
| April 30 | 11:37 AM CDT | EF1 | Lowndes, MS | 3.8 | 440 | $375,000 | ||
| April 30 | 1:15 PM CDT | EF1 | Pointe Coupee Parish, LA | 0.9 | 50 | |||
| April 30 | 1:50 PM CDT | EF0 | East Baton Rouge Parish, LA | 0.3 | 40 | |||
| April 30 | 2:12 PM CDT | EF0 | Cullman, AL | 10.1 | 215 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.